Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 108, NWS Cleveland, OH

October 25, 2001Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 25, 2001, 12:31 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 2001, 12:31 AM EDT (04:31 UTC)
Expired
Oct 25, 2001, 1:30 AM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Crawford County, PA, Erie County, PA

What was reported inside it

TimeReportWhereRemark
Oct 25, 12:42 AM EDTThunderstorm Wind 53 MLinesville, PAA 61 mph thunderstorm wind gust was measured three miles east of Linesville.
Oct 25, 1:00 AM EDTThunderstorm WindErie, PAThunderstorms winds downed two trees in Erie and two trees in Corry.
Oct 25, 1:00 AM EDTThunderstorm WindSaegertown, PAThunderstorm winds downed a large tree.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 10:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2001-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2001-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS51 KCLE 250432
SVRCLE
PAC039-049-250530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1231 AM EDT THU OCT 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN PENNSYLVANIA...
  ERIE COUNTY IN PENNSYLVANIA...

* UNTIL 130 AM EDT

* AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
  OF ALBION TO 15 MILES SOUTH OF LINESVILLE...OR ALONG A LINE
  EXTENDING FROM 17 MILES EAST OF ASHTABULA TO 20 MILES NORTHWEST OF
  MERCER...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALBION
  CAMBRIDGE SPRINGS
  CONNEAUTVILLE
  CORRY
  EDINBORO
  ERIE
  GIRARD
  LINESVILLE
  MEADVILLE
  NORTH EAST
  SPARTANSBURG
  TITUSVILLE
  UNION CITY
  WATERFORD
  WATTSBURG

DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 11:06 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 24, 11:06 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1106 PM EDT WED OCT 24 2001

MORE THUNDERSTORMS DEVELOPED OUT AHEAD OF THE MAIN LINE OF
THUNDERSTORMS AND WILL ISSUE A SEVERE THUNDERSTORM WATCH FOR ERIE
AND CRAWFORD COUNTIES OF PENNSYLVANIA.

HAVE DROPPED THE TORNADO WATCH FOR THE WESTERN PORTIONS OF THE
COUNTY WARNING AREA SINCE SEVERE THREAT HAS MOVED EAST OF THE AREA.

ZONES WILL BE OUT SHORTLY.

LOMBARDY

732 PM EDT WED OCT 24 2001

LINE OF THUNDERSTORMS IS MOVING EAST INTO THE COUNTY WARNING AREA AT
THIS TIME. SENDING AN UPDATE TO HOIST TORNADO WATCH FOR ALL OF
NORTHERN OHIO AND OHIO PORTIONS OF LAKE ERIE. NORTHWEST PA WILL
REMAIN OUT OF THE WATCH BUT POTENTIAL STILL EXISTS IN THIS AREA FOR
STRONG THUNDERSTORM WINDS AND LARGE HAIL.

ZONES WILL BE OUT SHORTLY.

LOMBARDY

220 PM EDT WED OCT 24 2001

LATEST MDL RUNS SHOW PRETTY GOOD AGREEMENT ON GROSS FEATURES...UPR
LVLS AND SFC. CLOSED UPR LOW OVR DAKOTAS DEEPENS AS IT MOVES E...
OVR ERN LSUP BY MDDAY THU THEN OVR XTRM SW QUE AT 48 HRS. SFC LOW MN
EJECTED TO NE BUT APPEARS TO BE CAPTURED BY UPR LOW AND SPENDS SOME
TIME SPINNING OVER SE ONT. RSNBLY HI THREAT FOR SHWRS/TSTMS OVRNGT
SO WL PRBBLY BE GOING WITH CAT FCST MOST AREAS. NGM GUID WANTS TO
KEEP POPS AT CHC LVL ACRS THE BRD...BUT FEEL THIS MAY BE A BIT OVRDN
DESPITE STG CAA. LE NOT LIKELY TO KICK IN DURG DAY WITH WINDS MORE
OR LESS PARALLEL TO SHORELINE THRU 00Z. WUD HV TO DEPEND ON SYN
SCALE FEATURE AND AM NOT IMPRESSED WITH WHAT PROGS PORTRAYING. MAY
LV A LOW CHC POP FOR AM SHWRS E END OF CWA BUT NOTHING ELSE. CONDS
STARTING TO LINE UP FOR A PRETTY GOOD LE EVENT THU NGT AND FRI. CD
AIR WL BE IN PLACE WITH LW LVL WNDS SHFTG ARND TO NW. ETA SHOWING
SOME SGFNT UVV OVR E END OF CWA. WL GO WITH A CHC SHRA/SN WRN HLF
THU NGT AND FRI AND LKLY E.

CO-ORDINATED WITH NRN IN ON POTENTIAL FOR HI WND WARNING FOR THU AND
THU NGT. THE POTENTIAL IS THERE BUT WILL GO WITH WINDY ATTM.

MOS TMPS DONT LOOK TOO BAD WITH LTL IF ANY RISE XPCTD FOR THU. TMPS
ABT THE SAME FOR FRI...MAYBE A DEGREE OR TWO LESS E.

VRCEK

.CLE...
OH...TORNADO WATCH IN EFFECT EAST TWO THIRDS OF THE AREA UNTIL
MIDNIGHT EDT THURSDAY.
PA...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY.

In the hours before

Special weather statement, Oct 24, 11:28 PM EDT, 1 hour 3 minutes before
OHZ003-006>009-017>019-027>030-036-037-047-250400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 PM EDT WED OCT 24 2001

THE TORNADO WATCH IS NO LONGER IN AFFECT FROM ERIE COUNTY OHIO
THROUGH ASHLAND COUNTY TO KNOX COUNTY AND WEST.

MANY REPORTS OF SEVERE WEATHER WERE RECEIVED FROM NORTHWEST OHIO...
MAINLY TREES DOWN THIS EVENING.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 10:56 PM EDTSevere Thunderstorm WarningCLEErie64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.